International Journal of Differential Equations

Periodicity, Stability, and Boundedness of Solutions to Certain Second Order Delay Differential Equations

A. T. Ademola, B. S. Ogundare, M. O. Ogundiran, and O. A. Adesina

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The behaviour of solutions to certain second order nonlinear delay differential equations with variable deviating arguments is discussed. The main procedure lies in the properties of a complete Lyapunov functional which is used to obtain suitable criteria to guarantee existence of unique solutions that are periodic, uniformly asymptotically stable, and uniformly ultimately bounded. Obtained results are new and also complement related ones that have appeared in the literature. Moreover, examples are given to illustrate the feasibility and correctness of the main results.

Article information

Source
Int. J. Differ. Equ., Volume 2016 (2016), Article ID 2843709, 10 pages.

Dates
Received: 29 April 2016
Accepted: 30 June 2016
First available in Project Euclid: 21 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1482352584

Digital Object Identifier
doi:10.1155/2016/2843709

Mathematical Reviews number (MathSciNet)
MR3536387

Zentralblatt MATH identifier
1379.34064

Citation

Ademola, A. T.; Ogundare, B. S.; Ogundiran, M. O.; Adesina, O. A. Periodicity, Stability, and Boundedness of Solutions to Certain Second Order Delay Differential Equations. Int. J. Differ. Equ. 2016 (2016), Article ID 2843709, 10 pages. doi:10.1155/2016/2843709. https://projecteuclid.org/euclid.ijde/1482352584


Export citation

References

  • T. A. Burton and L. Hatvani, “Asymptotic stability of second order ordinary, functional, and partial differential equations,” Journal of Mathematical Analysis and Applications, vol. 176, no. 1, pp. 261–281, 1993.
  • T. A. Burton, Stability and Periodic Solutions of Ordinary and Functional Differential Equations, Mathematics in Science and Engineering, Academic Press, Orlando, Fla, USA, 1985.
  • T. A. Burton, Volterra Integral and Differential Equations, Academic Press, New York, NY, USA, 1983.
  • J. K. Hale, Theory of Functional Differential Equations, Springer, New York, NY, USA, 1977.
  • T. Yoshizawa, “Liapunov's function and boundedness of solutions,” Funkcialaj Ekvacioj, vol. 2, pp. 71–103, 1958.
  • T. Yoshizawa, Stability Theory and Existence of Periodic Solutions and Almost Periodic Solutions, Springer, New York, NY, USA, 1975.
  • T. Yoshizawa, Stability Theory by Liapunov's Second Method, The Mathematical Society of Japan, 1966.
  • A. T. Ademola, “Boundedness and stability of solutions to certain second order differential equations,” Differential Equations and Control Processes, no. 3, pp. 38–50, 2015.
  • J. G. Alaba and B. S. Ogundare, “On stability and boundedness properties of solutions of certain second order non-autonomous nonlinear ordinary differential equation,” Kragujevac Journal of Mathematics, vol. 39, no. 2, pp. 255–266, 2015.
  • B. Cahlon and D. Schmidt, “Stability criteria for certain second-order delay differential equations with mixed coefficients,” Journal of Computational and Applied Mathematics, vol. 170, no. 1, pp. 79–102, 2004.
  • A. Domoshnitsky, “Nonoscillation, maximum principles, and exponential stability of second order delay differential equations without damping term,” Journal of Inequalities and Applications, vol. 2014, article 361, 2014.
  • G. A. Grigoryan, “Boundedness and stability criteria for linear ordinary differential equations of the second order,” Russian Mathematics, vol. 57, no. 12, pp. 8–15, 2013.
  • Z. Jin and L. Zengrong, “On the global asymptotic behavior of solutions to a non autonomous generalized Liénard system,” Journal of Mathematical Research and Exposition, vol. 21, no. 3, pp. 410–414, 2001.
  • A. J. Kroopnick, “Bounded solutions to ${x}^{{\prime \prime}}+q(t)b(x)=f(t)$,” International Journal of Mathematical Education in Science and Technology, vol. 41, no. 6, pp. 829–836, 2010.
  • B. S. Ogundare and A. U. Afuwape, “Boundedness and stability properties of solutions of generalized Liénard equations,” Kochi Journal of Mathematics, vol. 9, pp. 97–108, 2014.
  • S. B. Ogundare and G. E. Okecha, “Boundedness, periodicity and stability of solution $\dot{x}+a(t)g(\dot{x})+b+(t)h(x)=p(t;x,x)$,” Mathematical Sciences Research Journal, vol. 11, no. 5, pp. 432–443, 2007.
  • C. Tunç, “A note on the bounded solutions to ${x}^{{\prime \prime}}+c(t,x,{x}^{\prime })+q(t)b(x)=f(t)$,” Applied Mathematics & Information Sciences, vol. 8, no. 1, pp. 393–399, 2014.
  • C. Tunç, “Boundedness analysis for certain two-dimensional differential systems via a Lyapunov approach,” Bulletin Mathematique de la Societe des Sciences Mathematiques de Roumanie, vol. 53, no. 1, pp. 61–68, 2010.
  • C. Tunç, “New results on the existence of periodic solutions for Rayleigh equation with state-dependent delay,” Journal of Mathematical and Fundamental Sciences, vol. 45, no. 2, pp. 154–162, 2013.
  • C. Tunç, “Stability and boundedness in multi delay vector Liénard equation,” Filomat, vol. 27, no. 3, pp. 435–445, 2013.
  • C. Tunç, “Stability and boundedness of solutions of non-autonomous differential equations of second order,” Journal of Computational Analysis and Applications, vol. 13, no. 6, pp. 1067–1074, 2011.
  • F. Wang and H. Zhu, “Existence, uniqueness and stability of periodic solutions of a duffing equation under periodic and anti-periodic eigenvalues conditions,” Taiwanese Journal of Mathematics, vol. 19, no. 5, pp. 1457–1468, 2015.
  • Z. Xianfeng and J. Wei, “Stability and boundedness of a retarded Liénard-type equation,” Chinese Quarterly Journal of Mathematics, vol. 18, no. 1, pp. 7–12, 2003.
  • A. F. Yeniçerioğlu, “The behavior of solutions of second order delay differential equations,” Journal of Mathematical Analysis and Applications, vol. 332, no. 2, pp. 1278–1290, 2007.
  • A. F. Yeniçerioğlu, “Stability properties of second order delay integro-differential equations,” Computers and Mathematics with Applications, vol. 56, no. 12, pp. 3109–3117, 2008.
  • Y. F. Zhu, “On stability, boundedness and existence of periodic solution of a kind of third order nonlinear delay differential system,” Annals of Differential Equations, vol. 8, no. 2, pp. 249–259, 1992. \endinput